Alert archive / Hawaii / Small Craft Advisories in 2012

Small Craft Advisory 39, NWS Honolulu, HI

August 19, 2012

NWS Honolulu, HI issued this small craft advisory at Aug 19, 2012, 7:08 PM HST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Aug 19, 2012, 7:08 PM HST (05:08 UTC)
Expired
Aug 20, 2012, 3:30 PM HST
In force
20 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

263 
WHHW70 PHFO 200508
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
708 PM HST SUN AUG 19 2012

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED UNTIL MONDAY AFTERNOON...

PHZ119>121-210000-
/O.NEW.PHFO.SC.Y.0039.120820T0508Z-120821T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
708 PM HST SUN AUG 19 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. 

* WINDS AND SEAS...THROUGH EARLY MONDAY EVENING...NORTHEAST WINDS
  UP TO 25 KNOTS. SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
3 follow-up statements
884 
WHHW70 PHFO 200750
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
950 PM HST SUN AUG 19 2012

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED UNTIL MONDAY
AFTERNOON...

PHZ119>121-202100-
/O.CON.PHFO.SC.Y.0039.000000T0000Z-120821T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
950 PM HST SUN AUG 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. 

* WINDS AND SEAS...THROUGH EARLY MONDAY EVENING...NORTHEAST 
  WINDS UP TO 25 KNOTS. SEAS UP TO 9 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
305 
WHHW70 PHFO 201326
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
326 AM HST MON AUG 20 2012

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED UNTIL MONDAY
AFTERNOON...

PHZ119>121-210230-
/O.CON.PHFO.SC.Y.0039.000000T0000Z-120821T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
326 AM HST MON AUG 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS AND SEAS...THROUGH EARLY THIS EVENING...NORTHEAST WINDS 20
  TO 25 KNOTS WITH HIGHER GUSTS AND SEAS OF 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
116 
WHHW70 PHFO 210130
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 PM HST MON AUG 20 2012


PHZ119>121-210230-
/O.CAN.PHFO.SC.Y.0039.000000T0000Z-120821T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
330 PM HST MON AUG 20 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DECREASED. THE SMALL CRAFT ADVISORY IS NO LONGER NEEDED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Aug 19, 3:45 PM HST, 3 hours 23 minutes earlier.

Area forecast discussion, Aug 19, 3:45 PM HST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
345 PM HST SUN AUG 19 2012

.SYNOPSIS...
HIGH PRESSURE NORTH OF THE HAWAIIAN ISLANDS WILL CONTINUE TO SUPPORT
TRADE WINDS THROUGH THE NEW WORK WEEK. THE STRENGTH OF THE TRADES
WILL MAINLY BE MODERATE...AND THE SHOWERS WILL FAVOR THE WINDWARD
AND MOUNTAIN AREAS. THE FREQUENCY OF THESE SHOWERS WILL BE HIGHER
DURING THE NIGHTS AND MORNINGS. THE LEEWARD DISTRICTS OF THE SMALLER
ISLANDS WILL GENERALLY BE DRY...WHILE THE KONA SIDE OF THE BIG
ISLAND MAY SEE A SLIGHT UPTICK IN AFTERNOON AND EVENING SHOWERS FOR
THE NEXT SEVERAL DAYS.

&&

.DISCUSSION...
THE LEADING EDGE TO AN AREA OF SHOWERS HAS MADE LANDFALL AFFECTING
PORTIONS OF WINDWARD BIG ISLAND. SCATTERED SHOWERS ARE ALREADY
OCCURRING OVER THE WINDWARD SIDE OF THE KOHALA MOUNTAINS...AS
CONDITIONS CONTINUE TO SLOWLY DETERIORATE ACROSS THE REST OF THE
HAMAKUA COAST...HILO...PUNA AND KAU DISTRICTS. SHOWERY WEATHER
SHOULD LAST THROUGH THE MONDAY MORNING RUSH FOLLOWED BY FEWER
SHOWERS.

SOME OF THE CLOUDS AND SHOWER WILL SPREAD DOWNWIND WITH THE TRADES...
GLANCING THE VALLEY ISLE IN THE PROCESS TONIGHT. THE REST OF THE
ISLANDS WILL EXPERIENCE A MORE TYPICAL DISTRIBUTION OF TRADE
SHOWERS.

THE STRENGTH OF THE TRADE WINDS REACHED MARGINAL THIS MORNING...
WHILE THE PRESSURE GRADIENT REMAINS FLAT. DO NOT EXPECT FURTHER
STRENGTHENING IN THE TRADES DURING THE OVERNIGHT HOURS.

THE WIND ADVISORY FOR THE HALEAKALA SUMMIT IS CANCELED. THE WINDS
DIMINISHED GRADUALLY DURING THE MORNING HOURS.

LOOKING FURTHER DOWN THE ROAD...WE EXPECT A MORE CONVECTIVE TUNE
AREA WIDE. FOR THE SMALLER ISLANDS...WITH THE STRENGTH OF THE TRADES
REMAINING PRETTY MUCH MARGINAL...AREAS BEING SHELTERED FROM THE
TRADES WILL SEE A LITTLE BIT MORE DAYTIME SEA BREEZES AND AFTERNOON
CLOUDS...SUCH AS THE WAIANAE COAST ON OAHU AND THE NA PALI COAST ON
KAUAI. BUT OVERALL...NOT MUCH IN THE WAY OF SHOWERS WITH THESE
CLOUDS. MOST OF THE RAINFALL WILL COME BY THE TRADE SHOWERS...OVER
THE WINDWARD AND MOUNTAIN AREAS.

THE SITUATION IS LIKELY TO BE DIFFERENT FOR THE KONA SIDE OF THE BIG
ISLAND. WE ANTICIPATE AN UPTICK IN SHOWERS DURING THE AFTERNOON AND
EVENING EACH OF THE DAY THIS WEEK UNDER THIS CONVECTIVE AIR MASS.

&&

.AVIATION...
SO FAR NO AIRMET IN EFFECT. AN AIRMET FOR MT OBSCURATION MAY BE
NEEDED FOR THE DETERIORATING WEATHER ACROSS WINDWARD BIG ISLAND.

OTHERWISE...THE PREVAILING FLYING CONDITION IS VFR WITH BRIEF MVFR
CEILINGS AND VIS ASSOCIATED WITH THE SHOWERS RIDING IN WITH THE
TRADES. THESE SHOWERS WILL FAVOR THE WINDWARD AND MOUNTAIN AREAS AND
VICINITY.

&&

.MARINE...
AS NOTED ABOVE...THE STRENGTH OF THE TRADES IS MARGINAL. ALTHOUGH
WE DO NOT EXPECT ANY FURTHER STRENGTHENING TONIGHT...WE WILL
CONTINUE IT CLOSELY.

SURF WILL BE SMALL ALL THE WAY AROUND DURING THE FORECAST PERIOD.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

LAU

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 11:34 PM HSTWind AdvisoryHFOKalawao4 hr
Aug 20, 6:29 AM HSTAreal Flood AdvisoryHFOHawaii3 hr

Nearby

Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.